|Other encyclopedia topics:||A-Ag Ah-Ap Aq-Az B-Bk Bl-Bz C-Cg Ch-Co Cp-Cz D-Di Dj-Dz E-Ep Eq-Ez F G H-Hf Hg-Hz I-In Io-Iz J K L-Ln Lo-Lz M-Mf Mg-Mz N O P-Pl Pm-Pz Q R S-Sh Si-Sp Sq-Sz T-Tn To-Tz U V W X Y Z 0-9|
|Contents of this page:|
Alternative NamesDesyrel overdose; Deprax overdose; Molipaxin overdose; Thrombran overdose; Trialodine overdose; Trittico overdose
Definition Return to top
Trazodone is an antidepressant medication. Trazodone overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of this medication.
This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222.
Poisonous Ingredient Return to top
Where Found Return to top
Trazodone is commonly sold under the brand name Desyrel.
Symptoms Return to top
Home Care Return to top
Seek immediate medical care. Standard procedure is to make the person throw up. Do NOT make the person throw up if he or she is unconscious or having convulsions. Confirm this procedure with Poison Control.
Before Calling Emergency Return to top
Determine the following information:
Poison Control Return to top
The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions.
This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.
Take the container with you to the hospital, if possible.
See: Poison control center - emergency number
What to Expect at the Emergency Room Return to top
The health care provider will measure and monitor the patient's vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. The patient may receive:
Outlook (Prognosis) Return to top
Death can result from an overdose, but this is rare. Heart and respiratory problems are also rare.Update Date: 2/3/2009 Updated by: A.D.A.M. Editorial Team: David Zieve, MD, MHA, Greg Juhn, MTPW, David R. Eltz. Previously reviewed by Eric Perez, MD, Department of Emergency Medicine, St. Luke's-Roosevelt Hospital Center, New York, NY. Review provided by VeriMed Healthcare Network (10/29/07).